Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 6, NWS Las Vegas, NV

July 24, 2007San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2007, 5:01 PM PDT for San Bernardino County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2007, 5:01 PM PDT (00:01 UTC)
Expired
Jul 24, 2007, 5:45 PM PDT
In force
44 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2658 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 250004
FFWVEF
CAC071-250045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
501 PM PDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 545 PM PDT.

* AT 501 PM PDT...VERY HEAVY RAIN HAD BEEN REPORTED FROM A
  THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...EAST OF THE TWENTYNINE PALMS 
  MARINE CORPS AIR STATION.

ALTHOUGH HEAVY RAIN HAS ENDED OVER THE AREA...HEAVY RAIN FROM 
EARLIER TO THE NORTHEAST OF TWENTYNINE PALMS MAY BY CAUSING FLOODING 
DUE TO RUNOFF. PERSONS TRAVELING ON AMBOY ROAD TO THE EAST OF 
TWENTYNINE PALMS SHOULD BE PREPARED FOR THE POTENTIAL OF WATER ON 
THE ROAD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3415 11606 3414 11581 3444 11593 3444 11617

$$
BELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:00 PM PDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 24, 3:00 PM PDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT TUE JUL 24 2007

.SYNOPSIS...DEEP MONSOONAL MOISTURE OVER SOUTHERN NEVADA AND
NORTHWEST ARIZONA WILL REMAIN OVER PORTIONS OF THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT THROUGH WEDNESDAY. SOME MOISTURE WILL REMAIN
OVER THE REGION THROUGH THE END OF THE WEEK ALLOWING FOR ISOLATED
THUNDERSTORMS EACH DAY.
&&

.SHORT TERM...FAIRLY ACTIVE AFTERNOON WITH SCATTERED THUNDERSTORMS
OVER THE EASTERN TWO THIRDS OF THE CWA. MAIN FOCUS HAS BEEN MOHAVE
COUNTY WHERE HEAVY RAIN AND FLASH FLOODING HAS BEEN OBSERVED. A
SECOND AREA JUST SOUTH TO SOUTHWEST OF LAS VEGAS HAS BEEN SLOWLY
MOVING NORTH AND WILL LIKELY MOVE INTO THE LAS VEGAS VALLEY THIS
AFTERNOON. HEAVY RAIN HAS BEEN THE MAIN FOCUS...BUT SEVERAL WET
MICROBURST HAVE BEEN NOTED BY ASOS AND LOCAL WEATHER SPOTTERS.
AREAS THAT HAVE NOT EXPERIENCED ANY RAINFALL ARE STILL QUITE
UNSTABLE AND ARE SHOWING HIGH CAPE LEVELS. DEW POINTS ARE STILL
RUNNING IN THE 60S AND PW VALUES WELL OVER AN INCH. SEVERAL STORMS
HAVE ALSO DEVELOPED IN WESTERN SAN BERNARDINO COUNTY...BUT EXPECT
THOSE TO BE MORE WIDESPREAD. WILL CONTINUE WITH THE FLASH FLOOD
WATCH THROUGH 10PM FOR THE SOUTHERN AND EASTERN PORTIONS OF THE CWA.
MODELS ARE SHOWING A LITTLE MORE DRY AIR OVER THE WESTERN ZONES
WEDNESDAY...SO THE MAIN FOCUS WILL PROBABLY REMAIN OVER THE EASTERN
HALF OF THE CWA. MODELS ARE SHOWING A DISTURBANCE MOVING THROUGH THE
SOUTHERN CWA WEDNESDAY AFTERNOON WHICH COULD BE THE TRIGGER FOR
ADDITIONAL STORMS.

.LONG TERM...LITTLE CHANGE WAS NEEDED TO THE FORECAST TRENDS
THURSDAY THROUGH NEXT TUESDAY AS THE MEAN POSITION OF THE BROAD HIGH
CIRCULATING OVER UTAH AND WESTERN COLORADO IS FORECAST TO GENERALLY
STAY IN PLACE. THIS WILL ALLOW LITTLE...IF ANY...DECREASE IN OVERALL
MOISTURE FOR THE AREA DURING THE PERIOD AND A MODERATE GRADE MONSOON
FORECAST OF MAINLY DIURNAL THUNDERSTORMS CAN BE EXPECTED.
&&

.AVIATION...FOR MCCARRAN...THUNDERSTORMS DEVELOPING TO THE SOUTH AND
SOUTHWEST OF THE LAS VEGAS VALLEY AT 22Z WERE MOVING SLOWLY NORTH
AND THERE IS A GOOD PROBABILITY THAT THEY WILL IMPACT KLAS BETWEEN
23Z AND 00Z WITH HEAVY RAIN...BRIEF LOW VISIBILITY AND GUSTY WINDS
UP TO 35 KTS. STORMS WERE REDEVELOPING BEHIND THE INITIAL LINE AND
ADDITIONAL THUNDERSTORMS COULD IMPACT KLAS BETWEEN 00Z AND 02Z.
SCATTERED THUNDERSTORMS WILL IMPACT ALL APPROACH CORRIDORS THROUGH
05Z THEN DIMINISH OVERNIGHT. THE CHANCE FOR AFTERNOON/EVENING
THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE
CHANGE EXPECTED TO THE WEATHER PATTERN.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORM ACTIVITY WILL IMPACT ALL PARTS OF THE
FORECAST AREA LATE THIS AFTERNOON AND EVENING WITH THE DAILY CYCLE
OF AFTERNOON/EVENING STORMS AND WIDESPREAD DEBRIS CLOUD CEILINGS
PERSISTING THROUGHOUT THE WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM NVZ015-022.
.AZ...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM AZZ001-003/036
.CA...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM CAZ524-527.
&&

GORELOW/ADAIR

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 24, 9:46 AM PDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
946 AM PDT TUE JUL 24 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-251315-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
946 AM PDT TUE JUL 24 2007 /946 AM MST TUE JUL 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE...EXCESSIVELY UNSTABLE AIR AND LIGHT WINDS ALOFT
OVER SOUTHERN NEVADA... NORTHWEST ARIZONA AND EASTERN SAN
BERNARDINO COUNTY CALIFORNIA WILL BE FAVORABLE FOR HEAVY RAINFALL
AND FLASH FLOODING AS SCATTERED THUNDERSTORMS DEVELOP ACROSS THESE
AREAS THIS AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM
NOON UNTIL 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT
THE THREAT FOR FLASH FLOODING WILL DECREASE AS THUNDERSTORM
COVERAGE BECOMES MORE ISOLATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED BY EARLY AFTERNOON.

JGA

In the hours before

Local storm report, Jul 24, 12:51 PM PDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1251 PM PDT TUE JUL 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      HENDERSON               36.03N 115.00W
07/23/2007                   CLARK              NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED MINOR FLOODING NEAR THE
            INTERSECTION OF RUSSELL ROAD AND INTERSTATE 515. REPORTED
            BETWEEN A QUARTER AND HALF AN INCH OF WATER OVER THE ROAD
            WITH ISOLATED SECTIONS OF UP TO AN INCH.

&&

CBELL
Local storm report, Jul 24, 2:47 PM PDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM PDT TUE JUL 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FLASH FLOOD      PEACH SPRINGS           35.53N 113.43W
07/24/2007                   MOHAVE             AZ   TRAINED SPOTTER

            EXCESSIVE STORM RUNOFF CROSSING ROUTE 66 NEAR PEACH
            SPRINGS.

&&

BFUIS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:56 AM PDTFlash Flood WatchVEFSan Bernardino11 hr
Jul 25, 12:54 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Jul 25, 3:00 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Jul 25, 3:53 PM PDTSevere Thunderstorm WarningVEFSan Bernardino67 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.